Alert archive / Colorado / Winter Storm Warnings in 2026
Winter Storm Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Feb 19, 2026, 10:48 AM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Feb 19, 2026, 11:00 PM MST. It was in force for 24 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 10:48 AM MST (17:48 UTC)
- In effect from
- Feb 19, 2026, 11:00 PM MST
- Expired
- Feb 20, 2026, 11:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 6:02 AM MST | SNOW 44 | 1 Se Wolf Creek Pass, CO | Storm total reported by Wolf Creek Ski Patrol. 17 inches fell in the past 24 hours. |
| Feb 20, 7:00 AM MST | SNOW 1.2 | 1 S Del Norte, CO | CO-OP Observer station DLNC2 0.8 S Del Norte. |
| Feb 20, 7:00 AM MST | SNOW 1.2 | 3 Ene Del Norte, CO | Cocorahs station CO-RG-19 Del Norte 2.5 ENE. |
| Feb 20, 7:00 AM MST | SNOW 8 | 15 Wsw Wolf Creek Pass, CO | Cocorahs station CO-MN-8 Pagosa Springs 9.0 NNW. |
| Feb 20, 8:00 AM MST | SNOW 2.5 | 8 W Ortiz, CO | Cocorahs station CO-CN-9 Antonito 9.0 WSW. |
| Feb 20, 10:13 AM MST | SNOW 8 | 7 Sw Creede, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted.
790 WWUS45 KPUB 191748 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1048 AM MST Thu Feb 19 2026 COZ068-200200- /O.NEW.KPUB.WS.W.0004.260220T0600Z-260221T0600Z/ Eastern San Juan Mountains Above 10000 Feet- Including Cumbres Pass and Wolf Creek Pass 1048 AM MST Thu Feb 19 2026 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST FRIDAY... * WHAT...Heavy snow expected. Widespread snow accumulations between 8 and 12 inches, with locally higher amounts up to 15 inches. Winds gusting as high as 55 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 11 PM this evening to 11 PM MST Friday. * IMPACTS...Travel could be very difficult. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the Friday morning and evening commutes. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us at http://www.weather.gov/pub MG
5 follow-up statements
712 WWUS45 KPUB 200054 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO Issued by National Weather Service Denver CO 554 PM MST Thu Feb 19 2026 COZ068-201300- /O.CON.KPUB.WS.W.0004.260220T0600Z-260221T0600Z/ Eastern San Juan Mountains Above 10000 Feet- Including the cities of Cumbres Pass and Wolf Creek Pass 554 PM MST Thu Feb 19 2026 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST FRIDAY... * WHAT...Heavy snow expected. Widespread snow accumulations between 8 and 12 inches, with locally higher amounts up to 15 inches. Winds gusting as high as 55 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet County. * WHEN...From 11 PM this evening to 11 PM MST Friday. * IMPACTS...The hazardous conditions will impact the Friday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us at http://www.weather.gov/pub 63
514 WWUS45 KPUB 200803 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 103 AM MST Fri Feb 20 2026 COZ068-201615- /O.CON.KPUB.WS.W.0004.000000T0000Z-260221T0600Z/ Eastern San Juan Mountains Above 10000 Feet- Including Cumbres Pass and Wolf Creek Pass 103 AM MST Fri Feb 20 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Heavy snow. Snow accumulations between 6 and 12 inches with locally higher amounts possible on south and southwest facing slopes. Winds gusting as high as 50 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 11 PM MST this evening. * IMPACTS...Travel could be difficult. Widespread blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us at http://www.weather.gov/pub MW
315 WWUS45 KPUB 201549 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 849 AM MST Fri Feb 20 2026 COZ068-210000- /O.CON.KPUB.WS.W.0004.000000T0000Z-260221T0600Z/ Eastern San Juan Mountains Above 10000 Feet- Including Wolf Creek Pass and Cumbres Pass 849 AM MST Fri Feb 20 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Heavy snow. Snow accumulations between 6 and 12 inches with locally higher amounts possible on south and southwest facing slopes. Winds gusting as high as 50 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 11 PM MST this evening. * IMPACTS...Travel could be difficult. Widespread blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us at http://www.weather.gov/pub MG
707 WWUS45 KPUB 202348 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 448 PM MST Fri Feb 20 2026 COZ068-210600- /O.CON.KPUB.WS.W.0004.000000T0000Z-260221T0600Z/ Eastern San Juan Mountains Above 10000 Feet- Including Wolf Creek Pass and Cumbres Pass 448 PM MST Fri Feb 20 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Heavy snow. Snow accumulations between 6 and 12 inches with locally higher amounts possible on south and southwest facing slopes. Winds gusting as high as 50 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 11 PM MST this evening. * IMPACTS...Travel could be difficult. Widespread blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Visit us at http://www.weather.gov/pub Simcoe
547 WWUS45 KPUB 210531 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1031 PM MST Fri Feb 20 2026 COZ068-210645- /O.EXP.KPUB.WS.W.0004.000000T0000Z-260221T0600Z/ Eastern San Juan Mountains Above 10000 Feet- Including Cumbres Pass and Wolf Creek Pass 1031 PM MST Fri Feb 20 2026 ...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... Snow showers will be possible into the early morning hours, but any significant accumulation is not expected $$ Visit us at http://www.weather.gov/pub Hodanish
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 10:20 AM MST, 28 minutes earlier. Its key messages:
- Critical fire weather conditions expected today across the I-25 Corridor and portions of Fremont, Huerfano and Las Animas counties.
- Another round of snow headed for the high country later tonight and through the day Friday, with the potential for some light snow to spread across the plains Friday afternoon and evening.
- Warming and drying trend through the weekend with temperatures back above seasonal levels early next week.
Area forecast discussion, Feb 19, 10:20 AM MST, 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1020 AM MST Thu Feb 19 2026 .KEY MESSAGES... - Critical fire weather conditions expected today across the I-25 Corridor and portions of Fremont, Huerfano and Las Animas counties. - Another round of snow headed for the high country later tonight and through the day Friday, with the potential for some light snow to spread across the plains Friday afternoon and evening. - Warming and drying trend through the weekend with temperatures back above seasonal levels early next week. && .UPDATE... Issued at 503 AM MST Thu Feb 19 2026 Updated forecasts to end all high wind warnings this morning, including the Pikes Peak region. Still a low threat of gusty 40-50 mph winds along/west of I-25 from Pueblo southward for a few hours this morning, but main threat for damaging winds seems to have diminished and shifted south into NM. In the Pikes Peak region, haven't seen any gusts much than 50 mph so far this morning, and with an overall decrease in speeds the past couple hours as mountain wave set-up has just about ended, threat damaging winds appears minimal. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 1257 AM MST Thu Feb 19 2026 Current water vapor imagery and upper air analysis has moderate to strong west to southwest flow across the region, as an embedded short wave is translating across north central Colorado. Water vapor imagery is also indicating some drying across central into eastern Colorado, indicative of stronger downslope winds across the region with a few reports of 55 to 65 mph winds already recorded in the lee of eastern mountains late this evening. Regional radars have diminishing echoes through the late evening, as much drier air filters into the region. Strong westerly winds to slowly diminish through early Thursday morning, as gradient relaxes with passing wave. Latest data is not as conducive for strong mtn wave, however, can not rule out a few more reports 60 to 70 mph winds in the lee of Pikes Peak, and especially in the lee of the southern Sangres through 3 AM, with current High Wind Warnings remaining in tact through 6 AM and 8 AM. Moderate westerly flow aloft continues across the region through the day today, with southwest flow expected to increase into tonight, ahead of more Pacific Northwest energy digging across the Intermountain West. Latest model data supports breezy north to northwest winds across the plains this morning, as a weak front moves across the High Plains behind this mornings passing wave. These winds diminish across the far southeast plains through the early afternoon, however, breezy west to northwest winds of 20 to 40 mph remain for areas over and near the higher terrain, supporting Critical Fire Weather conditions, with very dry air in place. With that said, we made no changes to current Red Flag Warning for portions of Fremont, El Paso, Pueblo, Huerfano and Las Animas counties, starting at 10 AM. Temperatures today continue to follow the cooling trend, with highs mainly in the 40s across the plains, in the teens and 20s across the higher terrain and into the 30s for the high mountain valleys. Increasing moisture within the increasing southwest flow across the region tonight will again develop snow along and west of the Continental, with snow increasing in coverage and intensity through the day Friday, as this next wave moves across the Rockies. Model trends are not as amplified with this wave, however, will likely need some winter highlights across the Divide, with 5 to 10 inches possible across the SW mtns and 3 to 6 inches possible across the Central mtns. While westerly breezes continue over and near the higher terrain on Friday, cooler temperatures with highs in the 30s and 40s across the plains, 20s and 30s across the higher terrain, and better moisture looks to alleviate Critical Fire Weather conditions. Chances for showers continue across the plains Friday afternoon and evening, however, with the less amplified system, any precipitation is expected to remain light. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 1257 AM MST Thu Feb 19 2026 A warming and drying remains in the offing for the weekend, with highs in the 40s and 50s across the plains and into the 30s and 40s across the higher terrain. Upper ridging building across the Rockies early next week will help boost temperatures well above seasonal levels through the middle of next week, with increasing westerly flow also bringing back the potential for critical fire weather conditions. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1020 AM MST Thu Feb 19 2026 KCOS and KPUB..VFR conditions are expected at both locations for the next 24 hours. West-northwesterly winds with gusts to around 35kt are expected for both stations through the afternoon hours. Winds weaken through the evening and overnight hours, becoming northerly, and eventually easterly by Friday morning. Mid-level cloud coverage increased late in the period. For KALS..VFR conditions are expected through the the first half of the TAF period, with IFR and LIFR conditions in low ceilings and snowfall expected generally after 12Z Friday morning. West winds with gusts to 25kt will persist through the afternoon, weakening and becoming more southerly after sunset. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MST this evening for COZ222- 227>230-233. && UPDATE...PETERSEN SHORT TERM...MW LONG TERM...MW AVIATION...EHR
Hazardous weather outlook, Feb 19, 3:51 AM MST, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 351 AM MST Thu Feb 19 2026 COZ058>089-093>099-201100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 351 AM MST Thu Feb 19 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A Red Flag Warning remains in place across portions of Fremont, El Paso, Pueblo, Huerfano and Las Animas counties today, as breezy westerly winds of 20 to 40 mph and low humidity values combine to produce critical fire weather conditions. Please use caution and avoid any activities which can spark a fire today. Later tonight, increasing moisture within increasing southwest flow will lead to snow developing along and west of the Continental Divide into the overnight hours. Hazardous travel conditions can be expected across the Continental Divide, with snow accumulations of 2 to 4 inches possible across the Southwest mountains and up to 2 inches possible across the Central mountains early Thursday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Snow increases in coverage and intensity across the higher terrain through the day on Friday, with chances of precipitation spreading east across the southeast plains Friday afternoon, with all precipitation winding down Friday night into early Saturday morning. Additional snowfall of 3 to 6 inches will be possible across the higher terrain along the Continental Divide, with 1 to 3 inches possible across the rest of the higher terrain and an inch or less possible across the southeast plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 23/23
In the hours before
Local storm report, Feb 19, 7:16 AM MST, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
716 AM MST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM Non-Tstm Wnd Gst 2 NE Aguilar 37.42N 104.63W
02/19/2026 M69 MPH Las Animas CO Mesonet
Mesonet station CO031 025n033 Aguilar.
&&Local storm report, Feb 19, 7:17 AM MST, 3 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
717 AM MST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM Non-Tstm Wnd Gst 6 SSW Colorado Springs 38.74N 104.86W
02/19/2026 M60 MPH El Paso CO Mesonet
Mesonet station AU923 Colorado Springs.
&&Local storm report, Feb 19, 7:27 AM MST, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
727 AM MST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM Snow Monarch Mountain 38.51N 106.33W
02/19/2026 M9.0 Inch Chaffee CO Public
48 hour Storm Total Snow.
&&Local storm report, Feb 19, 7:30 AM MST, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
730 AM MST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM Snow Wolf Creek Ski Area 37.47N 106.79W
02/19/2026 M27.0 Inch Mineral CO Public
48 hour Storm Total Snow.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 5:15 PM MST | Snow Squall Warning | PUB | Chaffee, Fremont, Saguache | 30 min |
| Feb 18, 5:24 PM MST | Snow Squall Warning | PUB | Alamosa, Conejos, Costilla | 36 min |
| Feb 18, 7:23 PM MST | Snow Squall Warning | PUB | El Paso, Teller | 22 min |
Nearby
Winter Storm Warnings in Colorado, 2026Every winter storm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.